Jump to content
Important Survey - Please Participate ×

Tapering too long?


[Fo...]

Recommended Posts

Hi all! Praying you are all having a decent day, and that you are Coronavirus free!

So...I was taking Klonipin for 6 months.  If I continue to taper at minus .0625mg every 2 weeks, this is going to end up taking me 8 months (or more).  I’m debating trying to reduce by .125mg the next 2 times, and then I’ll be at .5mg/day, then slow down again.  It’s so painful constantly thinking about this stupid medication and wanting to be done!  Has anyone else felt this way, and slowed down for their last half of the taper?  I just hate that I’m going to have this medication in my body for so long, since I truly was only on the full dose 6 months.  Thoughts?  Thank you!

Link to comment
Share on other sites

I tapered for 8 months but wasn’t aware of Ashton’s method and so my taper was not according to her plan.  I jumped at .25mg. Once I got down to that, it seemed like those crumbs were just a placebo and it seemed pointless.

 

The taper was the easy part, it’s what comes after that is difficult.  Make sure you are planning for when you will jump.  Make sure you are ready and have plans in place to address your symptoms.  For me, I was ready for the insomnia and stocked up on Tylenol pm, Benadryl, etc. 

 

Best wishes to you and stay healthy.

Link to comment
Share on other sites

Tapering takes time and patience.  You are in charge of your own.  If you are prepared to handle the wd symptoms of larger cuts, then you can try it.  It may take as long to resolve symptoms as it would have to cut less, feel better and keep going every 10 days. 

 

At the beginning if you cut that, it can be ok from a larger start dose.  At the smaller doses near the end, you are best to cut no more than 10% from a current dose.

 

I was on .5 clonazepam once a day.  I cut .25 at the start, then 30 % twice.  The .25 backfired and I had terrible wd or perhaps tolerance wd.  I was good for 2 months, then I fell apart.  Maybe I waited too long to cut again.  I don’t know.  I then cut again and again down to .125.  Wd was ok but unpleasant, and each cut took a month to resolve.  Now I cut 10% and it’s totally fine. 

 

I know you don’t want to taper longer than you were on.  It’s truly up to you and if you can handle the symptoms that may happen.  Once you cut .125, try to stick with it until symptoms settle.  Don’t hang out on the new dose too long, like I did. 

Link to comment
Share on other sites

[fb...]
Being on for only 6 months , I would try to taper as fast as you can and still be comfortable. I  have read many stories of people being on for a few months and then doin a 1-2 year taper and then are in big trouble . You heal when you are off the drug . I think a long taper is a very bad idea for short term use .
Link to comment
Share on other sites

I think about this constantly. I have been on lorazepam 7 weeks total (including the 3.5 weeks I’ve been tapering). This drug is so potent and addictive, and my body is just reeling as I make reductions. I am struggling to accept the process. I just want OFF. Thank you for your post - glad to know I’m not alone.
Link to comment
Share on other sites

×
×
  • Create New...